Oregon, 2011Tornado in Oregon, April 14, 2011
April 14, 2011 · NWS PDT · 1 event in 1 county or zone
An unstable but strong west to northwest flow aloft produced scattered showers and thunderstorms during the afternoon and early evening across eastern Oregon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable but strong west to northwest flow aloft produced scattered showers and thunderstorms during the afternoon and early evening across eastern Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 14, 3:00 PM PST, 15 minutes earlier.
Area forecast discussion, Apr 14, 3:00 PM PST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
400 PM PDT THU APR 14 2011
UPDATED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...STRONG WESTERLY FLOW
REMAINS IN PLACE WITH THE UPPER LEVEL JET CENTERED JUST SOUTH OF THE
COLUMBIA RIVER. ADDITIONALLY, A SHORT WAVE CONTINUES MOVING ONSHORE
AND IS PRODUCING A LARGE CONVECTIVE SHIELD WEST OF THE CASCADES.
EXPECT THE MAIN IMPACT TO BE SCATTERED TO NUMEROUS SHOWERS THROUGH
THE EVENING HOURS. CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF
BRIEF THUNDERSTORMS FORMING ACROSS OUR FAR NORTHERN OREGON AND
SOUTHERN WASHINGTON AREAS THROUGH THE EARLY EVENING. RUC MODEL
GUIDANCE INDICATED A HIGHER CONFIDENCE SCENARIO BUT 18Z MODELS
BRING IN WARMER AIR ALOFT AS THE JET CORE CONTINUES A GRADUAL SHIFT
NORTH. THAT SAME JET CORE COULD, HOWEVER, BRING ENOUGH LIFT ALOFT TO
COUNTERACT THE WARMING. ALL SAID, HAVE INCLUDED A SLIGHT CHANCE
MENTION FOR THE REMAINDER OF THIS AFTERNOON AND FOR THE EARLY
EVENING. ASSUMING A STORM FORMS, IT COULD BRING SOME GUSTY WINDS
ALOFT DOWN TO THE SURFACE ALONG WITH BRIEF SMALL HAIL. CONVECTIVE
ACTIVITY WILL GENERALLY DIMINISH AS THE NIGHT PROGRESSES WITH
ISOLATED TO SCATTERED ACTIVITY REMAINING OVER THE EASTERN MOUNTAINS
THROUGH THE NIGHT. REGARDLESS OF THE THUNDER POTENTIAL, DO EXPECT
THE BREEZY TO WINDY CONDITIONS TO CONTINUE FOR SEVERAL HOURS
TONIGHT.
THE NEXT SHORTWAVE WILL CROSS THE AREA FOR MOST OF THE DAY FRIDAY
AND A LARGE PORTION OF FRIDAY NIGHT. HEAVIEST QPF AMOUNTS ARE OVER
THE OREGON ZONES THROUGH THERE IS A GOOD CHANCE OF RAIN NEARLY
EVERYWHERE ACROSS THE WASHINGTON ZONES AS WELL. THE MAIN DRIVER IS
STRONG DIFFLUENT FLOW ALOFT WHICH WILL LIMIT CASCADE RAIN SHADOW
EFFECTS. SNOW LEVELS WILL CONTINUE TO RISE AS THE STORM TRACK
CONTINUES A GRADUAL SHIFT NORTH. AS SUCH, HIGHER PASSES WILL LIKELY
SEE A FEW INCHES OF SNOW BUT SHOULD CHANGE TO RAIN TOWARDS THE
AFTERNOON AND EVENING. AMOUNTS ARE NOT EXPECTED TO REACH OFF SEASON
CRITERIA. STEADY PRECIP WILL TAPER OFF TO MOUNTAIN SHOWERS LATE
FRIDAY NIGHT AND SATURDAY MORNING. QPF AMOUNTS COULD REACH AS HIGH
AS A HALF INCH ACROSS THE BLUES AND POSSIBLY PUSHING AN INCH ALONG
THE CASCADE UPPER EAST SLOPES. NO FLOODING IS EXPECTED THOUGH RIVERS
AND CREEKS WILL SEE NOTABLE RISES PARTICULARLY BY SATURDAY MORNING.
A COLD FRONT WILL CROSS THE REGION SATURDAY AFTERNOON PRODUCING
MAINLY MOUNTAINS SHOWERS AHEAD OF IT WITH POST FRONTAL SHOWERS
PROBABLY LASTING INTO THE EVENING. STILL HAVE SOME TIMING
INCONSISTENCIES THROUGH. EXPECT GUSTY WINDS ACROSS THE LOWER
ELEVATION BASIN ZONES WITH AND BEHIND THE FRONT DURING THE AFTERNOON
AND EVENING HOURS. TEMPERATURES WILL DRAMATICALLY DECREASE OVERNIGHT
AS SKIES CLEAR. WE ARE FAR ENOUGH INTO THE GROWING SEASON SUCH THAT
FREEZING TEMPERATURES HAVE BECOME STATISTICALLY SIGNIFICANT FOR THE
BASIN AND GORGE ZONES ALONG WITH THE NORTHERN BLUE MOUNTAIN
FOOTHILLS. TEMPERATURES ARE EXPECTED TO REACH THE MID 30S, BUT COULD
LOCALLY DIP TOWARD FREEZING. ALSO OF POSSIBLE SIGNIFICANCE,
TEMPERATURES IN THE YAKIMA VALLEY WILL LIKELY DIP INTO THE UPPER 20S
AND LOWER 30S POSSIBLY AFFECTING SOME EARLY CROPS. /JBONK
.LONG TERM...SUNDAY THROUGH TUESDAY NIGHT. MODELS HAVE A WEST TO
NORTHWEST FLOW ALOFT OVER THE REGION DURING THE PERIOD. THIS WILL
BE A DRY PATTERN FOR THE MOST PART...WITH A FEW SHOWERS OVER THE
MOUNTAINS. SKIES WILL BE PARTLY TO MOSTLY CLOUDY. THE AIRMASS
REMAINS COOL SO TEMPERATURES WILL CONTINUE BELOW NORMAL LEVELS FOR
THIS TIME OF YEAR. HIGHS WILL ONLY REACH THE UPPER 40S AND 50S. LOWS
WILL BE IN THE 20S TO LOWER 30S. BELOW FREEZING TEMPERATURES ARE
LIKELY IN THE COLUMBIA BASIN AND ADJACENT VALLEYS FOR SEVERAL
NIGHTS. SURFACE GRADIENTS SUPPORT NORTHWESTERLY WINDS EACH DAY. 94
WEDNESDAY THROUGH THURSDAY NIGHT...MODELS CONTINUE TO INDICATE AREAS
OF UNCERTAINTY FROM RUN TO RUN. CONDITIONS SHOULD BE MOSTLY DRY
EXCEPT FOR THE MOUNTAINS OF NORTHEAST OREGON...WHICH HAVE A SLIGHT
CHANCE OF RAIN/SNOW. HIGHS ARE ANTICIPATED TO BE IN THE 50S TO
LOWER 60S...WITH LOWS IN THE MID 20S TO MID 30S. BIGGEST CONCERN IS
THE UPPER LEVEL PATTERN CONTINUES TO CHANCE AND CONFIDENCE IS LOW IN
THE CURRENT FORECAST. WEBER
&&
.AVIATION...00Z TAFS. CEILINGS 040-070 THROUGH THE EVENING WITH
SCATTERED SCATTERED SHOWERS CONTINUING. KPDT, KALW, AND KPSC HAVE AN
OUTSIDE CHANCE OF SEEING A THUNDERSTORM THROUGH EARLY THIS EVENING
BUT WILL ONLY MENTION CB. SMALL HAIL WILL ALSO BE POSSIBLE WITH
SHOWERS AS THE AIR ALOFT IS COLD. SIGNIFICANT SHOWER THREAT HAS
LIKELY ENDED AT KRDM AND KBDN WITH REMAINING TERMINALS SEEING SHOWERS
DISSIPATE AROUND SUNSET. GENERALLY SOUTHWEST WINDS WILL REMAIN GUSTY
THIS EVENING BEFORE DECREASING LATE EVENING. ANOTHER DISTURBANCE
WILL CROSS THE AREA FRIDAY WITH LOWERING CIGS BY MORNING AND
POTENTIAL MVFR CIGS AND VSBY UNDER STRATIFORM RAIN BY THE AFTERNOON.
/JBONK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 55 44 61 / 30 60 60 40
ALW 39 58 42 62 / 30 70 70 40
PSC 40 60 42 66 / 30 30 30 30
YKM 32 54 32 59 / 40 30 30 20
HRI 41 60 45 65 / 30 60 60 30
ELN 27 55 30 57 / 40 30 30 20
RDM 34 50 40 57 / 10 80 30 30
LGD 31 52 35 57 / 40 80 80 50
GCD 29 51 35 55 / 30 90 90 50
DLS 37 57 38 62 / 30 60 60 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
THREAT INDEX
FRIDAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87/94/89/87
Hazardous weather outlook, Apr 14, 4:20 AM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT THU APR 14 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
520 AM PDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED SNOW SHOWERS WILL PERSIST OVER THE NORTHEAST MOUNTAINS THIS
MORNING. BY THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS WILL COVER
THE AREA AS A WEAK DISTURBANCE MOVES THROUGH. WINDS WILL BECOME
BREEZY TO WINDY OVER THE DESCHUTES PLATEAU AND COLUMBIA BASIN BY
LATE MORNING....THEN DECREASE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
PERIODIC FRONTS IN WESTERLY FLOW WILL KEEP A CHANCE OF RAIN
SHOWERS AND MOUNTAIN SNOW SHOWERS FOR THE REST OF THE WEEK. WINDS
WILL BE BREEZY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
In the hours before
Local storm report, Apr 14, 9:53 AM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1053 AM PDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 2 SSW LEXINGTON 45.42N 119.71W
04/13/2011 MORROW OR PUBLIC
AN EF0 TORNADO WAS SPOTTED BY A CIVILIAN ABOUT 10 YARDS
WIDE THAT MOVED SOUTHEAST FOR ONE TENTH OF A MILE. THIS
OCCURED FROM 1615 PDT TO 1616 PDT. CIVILIAN OBSERVED THE
TORNADO DO DAMAGE TO A PUMP HOUSE. ISULATION WAS SEEN
TWISTIN UP IN THE ARE AND 2X4S FROM THE PUMP HOUSE LANDED
100 YARDS TO THE SOUTHEAST. PEA SIZED HAIL WAS SEEN PRIOR
TO THE DAMAGE AND THUNDER WAS HEAR 10 MINUTES PRIOR TO
THE DAMAGE. TREES...GRASS...AND WEEDS WERE ALSO SEEN
BLOWING IN VARIOUS DIRECTIONS.
&&
DWEBERLocal storm report, Apr 14, 10:19 AM PST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1119 AM PDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 2 SSW LEXINGTON 45.42N 119.71W
04/13/2011 MORROW OR PUBLIC
AN EF0 TORNADO WAS SPOTTED BY A CIVILIAN ABOUT 10 YARDS
WIDE THAT MOVED SOUTHEAST FOR ONE TENTH OF A MILE. THIS
OCCURED FROM 1615 PDT TO 1616 PDT. CIVILIAN OBSERVED THE
TORNADO CAUSED DAMAGE TO A PUMP HOUSE. INSULATION WAS
SEEN TWISTING UP IN THE AIR AND 2X4S FROM THE PUMP HOUSE
LANDED 100 YARDS TO THE SOUTHEAST. PEA SIZED HAIL WAS
SEEN PRIOR TO THE DAMAGE AND THUNDER WAS HEARD 10 MINUTES
PRIOR TO THE DAMAGE. TREES...GRASS...AND WEEDS WERE ALSO
SEEN BLOWING IN VARIOUS DIRECTIONS.
&&
DWEBERTornado, Morrow
- When
- April 14, 3:15 PM PST to 3:16 PM PST
- Where
- Morrow County, 2.48 mi SW of Lexington to 2.52 mi SSW of Lexington
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 10 yd
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 45.421, -119.710
EF0 tornado, which was spotted by a resident, caused damage to a pump house on the farm south southwest of Lexington. Insulation was seen twisting up in the air and 2x4s from the pump house landed 100 yards to the southeast. Pea sized hail was seen prior to the damage and thunder was heard 10 minutes prior to the damage. Trees, grass, and weeds were seen blowing in various directions.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, April 14 to 15, 20116 deaths · 6 injured · $65 million · EF2 · 80 events
- Tornadoes and Hail in Oklahoma, April 14, 20112 deaths · 40 injured · $136,000 · EF3 · 39 events
- Tornadoes and Hail in Oklahoma, April 14, 20116 injured · $507,000 · EF2 · 85 events
- Tornado and Hail in Texas, April 14, 20111 death · $544,000 · EF0 · 63 events
- Tornadoes and Hail in Arkansas, April 14, 20112 injured · $160,000 · EF1 · 8 events
- Blizzard in Kansas, April 14 to 15, 2011$437,000 · 5 events
- Blizzard in Nebraska, April 14 to 15, 2011$200,000 · 2 events
- Tornadoes and Hail in Kansas, April 14, 2011$46,000 · EF0 · 32 events
- High Wind in Kansas, April 14 to 15, 2011$90,000 · 55 kt wind · 11 events
- Hail and Lightning Strikes in Kansas, April 14, 2011$101,000 · 1 in hail · 5 events
- Debris Flow in California, April 14, 2011$100,000 · 1 event
- High Wind in Kansas, April 14 to 16, 2011$49,000 · 58 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292735.